Announcement

Collapse
No announcement yet.

Skin rash-hives?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Skin rash-hives?

    I've been on Elmiron and Elavil since last August. Recently I've been noticing that my skin is a lot more sensitive to heat and sun than normal. On a daily basis my chest and neck tend to break out in red blotchy hives and sometimes its very itchy. This used to happen only on rare occasions like when I was really stressed out and nervous. I called my dermatologist and she doesnt think its from my medications. She wants me to try Alavert for a couple weeks until my appointment because she may think its due to allergies. Ive tried Benadryl and it doesnt seem to help. Plus, I have not tried any new products lately like shampoo, soap, perfume, etc so that cant be the reason. Its really embarassing and I'm always self conscious of my skin now. Has anyone else noticed this rare side effect since being on these medications?

  • #2
    This could be a side effect of a medicine. But, (and I dont want to scare you), this could also be a sign of Lupus. This was actually one of my first symptoms of it. Please google Lupus, and see if you have any of the other ones. Lupus affects people very differently. It attacks different things in different people. If it is determined that it is not a side effect of a med, I would definately get to a rhematologist, and have an Anti-nuclear antibody test done. (It is a simple blood test.) This is definately a symptom that you do not need to blow off. Whatever it is, you need to get to the bottom of it. Wishing you the best! Amy

    Comment


    • #3
      Have you tried hydroxyzine/Atarax/Vistaral? It helps w/ skin sensitivities/allergies as well as IC. If you have allergies, it may be from some product or allergen you are exposed too. I have allergies of every kind and it has helped me.

      I did read somewhere online that Elmiron is one of the meds that makes you sensitive to sunlight/tanning beds.

      AND I agree w/ Amy, rule out the Lupus.

      It would be odd to develop an allergy to Elmiron or Elavil this LATE into taking it, but not unheard of! So follow your instinct and keep talking w/ your doc til you figure out what is causing it and fix it!

      hope you feel better soon,
      Kara
      Hugs and Wishes for Pain FREE days!!,
      Kara


      www.loveforearth.net ~reducing plastic waste one bag at a time~

      Facebook: Kara Kaiser
      Twitter: Love4Earth

      Me and my Guccigirl... she helps me through those painful hours!

      Comment


      • #4
        I have dermatographism, which is literally "skin writing" -- my skin is so sensitive that you can take the blunt end of a pen, write your name on me, and most days it will come up clear as day in itchy, red hive-like welts. The hives happen when I get too hot, when I'm stressed, and for absolutely no reason at all. Atarax helped with them.

        I have not had any tests for lupus done though and I probably should just to rule it out....
        ****
        Jen

        *Diagnosed with severe IC in 2004
        *Also diagnosed with PFD, fibromyalgia, chronic myofascial pain, IBS, migraines, allergies/asthma, dermatographism
        *Kept trying a million different treatments for all these things until I found what works, and I am doing okay these days with the help of a cocktail of medications and the InterStim, which was first placed in 2007. [I have had 2 revisions - one in 2010 when my battery died and had to be replaced, and one complete replacement (lead and generator) in 2012 after a fall on my stairs caused my lead to move.]
        *Current meds include Atarax (50mg at night), Lyrica (150mg twice a day), Xanax (0.5mg at night and as needed), Zanaflex (4mg at night), hydrocodone (10/325, every 6 hours as needed), Advair, Nasonex, Singulair (10mg at night), oral contraceptives, home instills containing Elmiron and Marcaine (as often as I need to do them).

        **I am not a medical authority nor do I offer definitive medical advice. I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

        Comment


        • #5
          I get itchy with Pyridium, so any med that may seem benign could be the culprit. It does seem unusual that it would happen after you've taken the med for so long -- but you hear of people developing food allergies after they've eaten things for years. Most people find Atarax really helps them, but I can't take it because it causes severe urine retention, so you never know. We can only give you suggestions, you need to go to the docs so they can do some specific testing.
          Stephanie

          Comment


          • #6
            Allergies rarely appear the first time a product is used. If you are having an allergic reaction, it could be from something you have been using for a long time --- or it could be that a product is "new and improved." I get very frustrated when a company "improves" a product I have been using and the "improvement" causes a reaction!

            I was able to take penicillin and sulfonomides for most of my life, but developed allergies to both as an adult --- so it can happen.

            It's good that you will be seeing your doctor soon.

            Sending healing thoughts,
            Donna
            Stay safe


            Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
            Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

            Have you checked the ICN Shop?
            Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

            Patient Help: http://www.ic-network.com/patientlinks.html

            Sub-types https://www.ic-network.com/five-pote...markably-well/

            Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

            AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

            I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
            [3MG]

            Anyone who says something is foolproof hasn't met a determined fool

            Comment

            Working...
            X